Alert archive / Maine / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 15, NWS Caribou, ME
NWS Caribou, ME issued this severe thunderstorm warning at Aug 3, 2000, 3:06 PM EDT for Aroostook County, Maine. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2000, 3:06 PM EDT (19:06 UTC)
- Expired
- Aug 3, 2000, 4:00 PM EDT
- In force
- 54 min
- Issued by
- NWS Caribou, ME
- Area
- Whole counties
County Aroostook County, ME
The radar
The Caribou radar (KCBW), 92 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 7.1 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 578 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCAR 031907 SVRCAR MEC003-032000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CARIBOU ME 306 PM EDT THU AUG 3 2000 THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL AROOSTOOK COUNTY IN NORTHERN MAINE * UNTIL 400 PM EDT * AT 306 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 4 MILES WEST OF MASARDIS... OR ABOUT 19 MILES SOUTH OF PORTAGE...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OXBOW AT 305 PM EDT MASARDIS...SQUA PAN AT 315 PM EDT HAIL...INTENSE LIGHTNING...VERY HEAVY RAIN AND STRONG DAMAGING WINDS) ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. $$ LAT...LON 4656 6858 4638 6852 4640 6807 4662 6821 COBB NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 10:01 AM EDT, 5 hours 5 minutes earlier.
Area forecast discussion, Aug 3, 10:01 AM EDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 1001 AM EDT THU AUG 3 2000 SYNOPSIS... HUMID CONDITIONS WILL PREVAIL THIS AFTERNOON WITH SHOWERS AND THUNDERSTORMS DEVELOPING THIS AFTERTNOON AND CONTINUING INTO THE EVENING AS A COLD FRONT MOVES ACROSS THE REGION TONIGHT INTO EARLY FRIDAY. SOME THUNDERSTORMS COULD BECOME SEVERE. DISCUSSION... MAIN FOCUS OF COURSE WILL BE POTENTIAL FOR SVR WX THIS AFTN INTO THIS EVNG. COORD W/GYX. WRKZFP OUT. NEW SPSCAR WILL SHIPPED BY 15Z AFT COORD W/SPC. SATL VIS IMAGERY SHOWING LOW CLDS ERODING NICELY OVER WRN/NRN AREAS AS SWLY FLOW & INSOLATION WORK ON ST/FOG DECK. FURTHER DOWNEAST/CSTL AREAS SEEING THICKER CLD DECK/FOG BANK HOLDING & WILL TAKE A WHILE LONGER TO ERODE. S/WV MOVG ACRS SRN QUEBEC/NRN NYS PER LATEST WV ANIMATION. NICE DRY PUNCH ASSOCD W/THIS FTRE HEADING NE TWD WRN AREAS. 12Z SFC ANAL SHOWED CWFA IN GNRL WM SECTOR W/PRE-FNTL BNDRY TRYING TO SET UP FM SRN QUEBEC DOWN INTO NYS. SOME ACTIVITY FIRING ACRS QUEBEC PER LATEST LTG DATA. LARGE AREA OF MID-UPPER 60 DWPTS ASSOCD W/PRE-FNTL BNDRY SHOULD BE ADVECTED INTO CWFA THIS AFTN AS THIS BNDRY SWINGS ENE. 12Z CAR SNDG HAD LIS NR 0 W/KIS IN THE MID 20S & PWS 1.5". MESO-ETA/RUC SNDGS MATCHING CLOSE TO 12Z CAR RAOB & PROJECTING THESE SNDGS OUT TO THIS AFTN GIVES CAPES 1200-1500 J/KG & LIS NR -5. KIS CLIMB INTO MID 30S. QUICK LOOK @ 12 UPPER AIR ANAL HAD COOLING IN MID-UPPER LVLS OVER SRN QUEBEC WHR ACTIVITY WAS FIRING. THGS SHOULD DESTABLIZE QUICKLY BY NOON TIME ACRS WRN CWFA WHR HEATING IS ALREADY OCCURING & THEN THGS SHIFT EWD AS AFTN PROGRESSES. HAVE ADJUSTED ZFPCAR W/MNTN OF PSBL SVR THIS AFTN & MAIN THREAT ATTM LOOKS TO BE DAMAGING WINDS W/WET MICOBURST POTENTIAL. CAN/T RULE OUT LARGE HAIL. HAVE KEPT LIKELY POPS GOING THRU DOWNEAST. WL ADJUST 29-30 W/SCTD WORDING & ATTM NOT MNTN SVR THREAT DUE TO STABLE AIR IN PLACE. COASTAL WATERS... SCA TO STAY FOR THE AFTN. WILL GO AHEAD & ADJUST W/MNTN OF GUSTS TO 25. ANY TSRAS THIS AFTN COULD LEAD TO STGR WINDS GETTING TRANSFERRED TO THE SFC. .CAR...NONE. JOE
In the hours before
Special weather statement, Aug 3, 10:49 AM EDT, 4 hours 17 minutes before
MEZ001>006-010-011-015>017-032100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 1049 AM EDT THU AUG 3 2000 ...STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION THIS AFTERNOON INTO THIS EVENING... A STRONG COLD FRONT APPROACHING FROM THE WEST WILL BRING THUNDERSTORMS TO REGION THIS AFTERNOON INTO THIS EVENING. SOME THUNDERSTORMS MAY BE SEVERE WITH THE MAIN SEVERE WEATHER THREAT BEING DAMAGING WINDS. LARGE HAIL IS ALSO POSSIBLE WITH VERY HEAVY RAIN. ALL THUNDERSTORMS CONTAIN DEADLY LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA OUTLETS...FOR POSSIBLE WATCHES AND WARNINGS FROM THE NATIONAL WEATHER SERVICE. HEWITT
Local storm report, Aug 3, 1:11 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
111 PM EDT THU AUG 3 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1244 PM CLAYTON LAKE ME .75 INCH HAIL
08/03/00 AROOSTOOK
LULOFSLocal storm report, Aug 3, 2:04 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
204 PM EDT THU AUG 3 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1244 PM CLAYTON LAKE ME .75 INCH HAIL
08/03/00 AROOSTOOK
0117 PM CHAMBERLAIN LAKE ME WIND DAMAGE o
08/03/00 PISCATAQUIS NUMEROUS TREES AND BRANCHES
DOWN
LULOFSLocal storm report, Aug 3, 2:56 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
256 PM EDT THU AUG 3 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1244 PM CLAYTON LAKE ME .75 INCH HAIL
08/03/00 AROOSTOOK
0117 PM CHAMBERLAIN LAKE ME WIND DAMAGE
08/03/00 PISCATAQUIS NUMEROUS TREES AND BRANCHES
DOWN
0230 PM ASHLAND ME WIND DAMAGE
08/03/00 AROOSTOOK STATE POLICE REPORTS
NUMEROUS TREES DOWN
LULOFSThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 12:24 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 66 min |
| Aug 3, 12:53 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis | 67 min |
| Aug 3, 1:55 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 65 min |
| Aug 3, 2:05 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis | 55 min |
| Aug 3, 2:49 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis | 56 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.